1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

What can increase acid reflux and can reflux cause cold symptoms

Discussion in 'Ask A Question' started by woollygal, Jan 26, 2020.

  1. woollygal

    woollygal Type 2 · Well-Known Member

    Messages:
    1,085
    Likes Received:
    271
    Trophy Points:
    143
    So before Xmas I had a really bad throat. Went to dr in case tonsillitis. It wasn’t but she prescribed me omazepole anti acid as said it looked like that. My injections of trulicity has reflux as a side effect.
    Yesterday I thought I’d try a day without.
    Now I don’t know if the meal was just a recipe for disaster but I had reflux in the afternoon quite bad. To where one bit actually felt like it burnt my throat.
    Woke up at 5 this morning with the exact start of the sore throat I had before Xmas (the very backs t the top where the dangly but is). Then I started getting cold symptoms. Given I don5 feel I’ve completely gotten over the virus I had before during and after Xmas I wasn’t overly impressed.
    Sitting here now wrapped up warm and my nose needing blowing a lot then I’d get accumulation in throat so I’d have to spit in tissue (sorry for tmi).

    im wondering if it is possible I haven’t come down with a cold but am in fact experiencing after effects of the acid reflux, I’m assigning if i5 can irritate throat it can if lying down travel to other parts that join the throat and the nose being one of them, so maybe it’s just an irritation .
    Probably just to cheer me up so I know I may not just be doomed into feeling lousy for the next week with a cold, but thought I’d ask.

    now the meal I had yesterday was this one from diet dr. As ever I just threw everything in made way too much but I divvy up for the rest of the week. So probably had more cream, defo more pesto and cheese etc. I’m wondering if the cream and cheese etc made it too heavy for me. So does creamy meals increase acid reflux?
    I’m supposed to eat this every night now during the week but I’m a bit wary reflux. Oh and I’ve started taking the anti acid again this morning, dr is happy for me to take it but not as a repeat. Says it’s harmless but she wants to monitor it, I’m guessing as it’s side effects of the injections.

    https://www.dietdoctor.com/recipes/keto-chicken-casserole
     
  2. HSSS

    HSSS Type 2 · Well-Known Member

    Messages:
    3,949
    Likes Received:
    1,943
    Trophy Points:
    198
    Omeprazole can have various side effects, including reduced absorption of foods due to a lack of acid in the stomach. Which IF the initial problem is too much acid or due to structural issue such as a hiatus hernia then not so likely much of an issue. However reflux type symptoms can often be as a result of too little acid and proton pump inhibitors PPI such as this can actually make the problem worse long term even if short term helpful. Also when you don’t take it there can be a rebound effect where symptoms are apparently worse. Hence drs prefer a short course and if problems don’t resolve then investigate the underlying cause - in your case if it’s not bugs the injection maybe? Weaning off them can help avoid the rebound.

    I know the above from much research when I was treated for 4 yrs for reflux, despite my not fitting the typical patterns or responding to the meds as expected and repeatedly checking with several drs at my practice. That turned out to be because it actually never was reflux and only identified as gallstones when I asked a locum if that was the problem!

    that all said I’ve never heard of cold symptoms being part of reflux and it really does just sound like another winter bug has got you, possibly still a weakened immune system from the first.
     
  3. woollygal

    woollygal Type 2 · Well-Known Member

    Messages:
    1,085
    Likes Received:
    271
    Trophy Points:
    143
    it’s undoutedly the injections because it’s listed on side effects.

    gah, I’m sick of feeling sick. Pretty much been ill since med dec in various stages of feeling nasty
     
  4. HSSS

    HSSS Type 2 · Well-Known Member

    Messages:
    3,949
    Likes Received:
    1,943
    Trophy Points:
    198
    Those two sentences kind of contradict each other. You say you’re sick, likely a sore throat cause, yet also blame the side effects. Just because something is listed as a side effect doesn’t mean it will happen or that if it does it’s the only potential cause. In your shoes I’d wait out the bugs and see how things feel then. You should know in a week if the throat issue outlasts the bug or not. Then if it does, address the cause ie likely the meds.
     
  5. Robinredbreast

    Robinredbreast Type 1 · Oracle

    Messages:
    17,944
    Likes Received:
    27,029
    Trophy Points:
    298
    Hi, I found this on Google :
    Causes of heartburn and acid reflux
    • certain food and drink – such as coffee, alcohol, chocolate and fatty or spicy foods.
    • being overweight.
    • smoking.
    • pregnancy.
    • stress and anxiety.
    • some medicines, such as anti-inflammatory painkillers (like ibuprofen)
    • a hiatus hernia – when part of your stomach moves up into your chest
    https://www.nhs.uk/conditions/heartburn-and-acid-reflux/

     
    • Like Like x 1
  6. woollygal

    woollygal Type 2 · Well-Known Member

    Messages:
    1,085
    Likes Received:
    271
    Trophy Points:
    143
    sorry I wasn’t clear. I mean the acid reflux is a side effect of the injections so yesterday’s incidence of that is undoubtedly the side effects.
    Not the cold is caused by it, I was hoping it was maybe some irritation in the nose cause by reflux but it was a pipe dream I think.
     
  7. ally1

    ally1 Type 2 · Expert

    Messages:
    5,330
    Likes Received:
    21,746
    Trophy Points:
    198
    I suffer terribly with acid reflux.
    Have been prescient omeprazole twice aday and to have gaviscon advance liquid after each meal and just before bed.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook